Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 211, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 23, 2020, 6:08 AM EST for Chattahoochee County, Muscogee County, Georgia; Lee County, Russell County, Alabama. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2020, 6:08 AM EST (11:08 UTC)
- Expired
- Feb 23, 2020, 10:28 AM EST
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lee County, AL, Russell County, AL, Chattahoochee County, GA, Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 71 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattahoochee River at 14th Street at Columbus (CBUG1). The gauge peaked at 26.97 ft at Feb 23, 2020, 6:00 AM EST.
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 42 ft
- Major stage
- 47 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02341460, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
256
WGUS42 KFFC 231108
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
608 AM EST Sun Feb 23 2020
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Chattahoochee River near Columbus affecting Lee...Russell...
Chattahoochee and Muscogee Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
ALC081-113-GAC053-215-240108-
/O.NEW.KFFC.FL.W.0211.200223T1108Z-200224T0200Z/
/CBUG1.1.ER.200223T1048Z.200223T1200Z.200223T2000Z.NO/
608 AM EST Sun Feb 23 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Chattahoochee River near Columbus.
* From this morning until this evening.
* At 545 AM Sunday the stage was 27 feet, and rising.
* Minor flooding is forecast to continue.
* Flood stage is 27 feet.
* The river is forecast to continue rising, reaching to near 27.2 feet
by late this morning. The river will fall below flood stage by late
this afternoon.
* At 27 feet, minor flooding occurs along the river upstream and
downstream from the gage on the 14th Street bridge. Portions of the
River Walk in Columbus begin to flood and will be closed to the
public. The water level approaches the foundation of the Phenix City
Amphitheater in Alabama.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$1 follow-up statement
853
WGUS82 KFFC 231528
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1028 AM EST Sun Feb 23 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Chattahoochee River near Columbus affecting Lee...Russell...
Chattahoochee and Muscogee Counties
ALC081-113-GAC053-215-231558-
/O.CAN.KFFC.FL.W.0211.000000T0000Z-200224T0200Z/
/CBUG1.1.ER.200223T1109Z.200223T1115Z.200223T1119Z.NO/
1028 AM EST Sun Feb 23 2020
The Flood Warning is cancelled for
The Chattahoochee River near Columbus.
* This takes effect immediately.
* At 10 AM Sunday the stage was 26.8 feet...and falling.
* Flood stage is 27 feet.
* The creek/river will continue to fall.
* At 27 feet...Flood stage is reached. Minor flooding occurs along
the river upstream and downstream from the gage on the 14th Street
bridge. Portions of the River Walk in Columbus begin to flood and
will be closed to the public. The water level continues to approach
the foundation of the Phenix City Amphitheater in Alabama.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 23, 2:20 AM EST, 3 hours 48 minutes earlier.
Area forecast discussion, Feb 23, 2:20 AM EST, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 220 AM EST Sun Feb 23 2020 .SHORT TERM /Today through Monday/... Unfortunately, the much-needed dry weather will be coming to an end through the short term. The daylight hours today will be salvaged, however, as exiting surface high pressure hangs on, though high and mid-level clouds will be on the increase through the day. By late evening, a few isentropic showers will initially begin to increase in northwest Georgia, and shower coverage will continue to increase across north Georgia into Monday morning. As the upper shortwave trough and surface low track from the Southern Plains into the Ohio Valley through the day Monday, the surface cold front will continue its eastward advancement toward the Southeast. Widespread rainfall will continue to overspread the area through the day Monday as the warm front lifts northward with the greatest coverage and heavier rainfall rates increasing Monday afternoon. A couple of days of dry weather have helped lower streams and rivers, but increasing rainfall rates beginning Monday afternoon may begin to lead to some rises on local waterways and localized minor flooding issues. However, significant widespread hydrological issues are not expected at this time given current forecast QPF. While an embedded thunderstorm or two is possible Monday afternoon, instability will be insufficient for widespread thunderstorm activity. Otherwise, much of northeast Georgia will remain under the influence of a surface wedge through the day, making for a raw and wet Monday. Temperatures in these areas will struggle to rise above 50 degrees, while areas in central Georgia south of the warm front will warm into the 60s. RW .LONG TERM /Monday Night through Saturday/... No big changes made to the general trends through the extended forecast period. Biggest rainfall totals associated with the system early in the week are centered across our central Georgia counties, generally 1.5-2.5 inches along and south of the fall line. Still seeing sufficient instability for thunder Monday night across the area, lingering in the far south Tuesday. Models still having difficulty generating more than chance PoPs with the secondary short wave Wednesday-Wednesday night, and very little QPF. Should see some isolated to scattered precipitation into Wednesday night for some mix and/or change-over to snow across the far north. With very limited moisture to work with, not seeing much chance for accumulations right now, but we will need to keep a close eye on the trends over the next few model cycles. Good shot of cold air pushes in for the end of the week into next weekend. Another short wave sweeps through the region Friday night into Saturday, but still looking at very limited moisture available for any precipitation. 20 && .AVIATION... 06Z Update... VFR conditions are expected to persist through the end of this TAF period before lower cigs begin to encroach, though cigs in the 080-120 range will increase after 18z. There is a chance for a shower at ATL sites after 06-08z Monday. Near calm winds this morning will be SW at 5 kts or less after 15z. //ATL Confidence...06Z Update... High confidence. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 57 43 51 49 / 5 40 90 100 Atlanta 55 44 53 51 / 10 50 100 90 Blairsville 53 38 47 46 / 10 70 100 90 Cartersville 55 42 52 50 / 10 60 100 90 Columbus 59 47 61 57 / 5 30 90 90 Gainesville 55 42 48 47 / 5 50 100 90 Macon 60 46 61 56 / 5 20 80 90 Rome 54 42 52 50 / 20 70 100 90 Peachtree City 57 43 56 52 / 10 50 90 90 Vidalia 64 48 68 58 / 5 20 50 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....20 AVIATION...RW
Hazardous weather outlook, Feb 23, 5:03 AM EST, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 503 AM EST Sun Feb 23 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 503 AM EST Sun Feb 23 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a chance of isolated thunderstorms Monday through Tuesday. The primary threat from any thunderstorms will be occasional lightning, heavy rain and gusty winds. There is a chance for some wintry weather across the far north Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit impact weather reports through the web by going to weather.gov/atlanta.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:31 PM EST | River Flood Warning | FFC | Montgomery, Telfair, Wheeler | 23 days |
Nearby
River Flood Warnings in Georgia, 2020River Flood Warnings in Alabama, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.